Journals / Journal of Experimental and Clinical Medicine / 2026 / Volume: 43 Issue: 1

Refractory recurrent bilateral chylothorax associated with dasatinib therapy: A rare case report

Dasatinib Tedavisi ile İlişkili Refrakter Tekrarlayan Bilateral Şilotoraks: Nadir Bir Olgu Sunumu

Feyza Bahar Canatan(ONDOKUZ MAYIS UNIVERSITY, SCHOOL OF MEDICINE, DEPARTMENT OF SURGICAL MEDICAL SCIENCES, DEPARTMENT OF THORACIC SURGERY)0009-0000-3566-9781
Caner İşevi(ONDOKUZ MAYIS UNIVERSITY, SCHOOL OF MEDICINE, DEPARTMENT OF INTERNAL MEDICINE, DEPARTMENT OF THORACIC DISEASES)0000-0002-7496-8220
Mehmet Pirzirenli(ONDOKUZ MAYIS UNIVERSITY, SCHOOL OF MEDICINE, DEPARTMENT OF SURGICAL MEDICAL SCIENCES, DEPARTMENT OF THORACIC SURGERY)0000-0002-1831-2710
Pages
—
Publication Date
2026-04-01
DOI
—
🏛️Bibliographic metadata and full text access for this article are provided via DergiPark.
DergiPark Record ↗
✨

AI Summary & Key Takeaways

AI Insight
⚡ TL;DR(Too Long; Didn't Read)

This case highlights the importance of recognizing dasatinib-induced chylothorax and the need for drug withdrawal in refractory presentations.

📌 3 Key Takeaways

🎯
Objective & Hypothesis:Dasatinib, a BCR-ABL tyrosine kinase inhibitor widely used in the treatment of chronic myeloid leukemia (CML), is known to cause pleural effusion; however, chylothorax, especially in bilateral and recurrent forms, is extremely rare.
📊
Key Findings & Data:We present the case of a 38-year-old male with CML who developed refractory bilateral chylothorax after six months of dasatinib therapy.
💡
Conclusion & Impact:This case highlights the importance of recognizing dasatinib-induced chylothorax and the need for drug withdrawal in refractory presentations.
🔬Design:Case Report
📍Scope:Comprehensive Sample
⚙️Variables:Dasatinib · Chylothorax · Chronic Myeloid Leukemia

Abstract

Dasatinib, a BCR-ABL tyrosine kinase inhibitor widely used in the treatment of chronic myeloid leukemia (CML), is known to cause pleural effusion; however, chylothorax, especially in bilateral and recurrent forms, is extremely rare. We present the case of a 38-year-old male with CML who developed refractory bilateral chylothorax after six months of dasatinib therapy. Despite chest tube drainage and dietary intervention, the effusion persisted until the drug was discontinued. Following dasatinib cessation, pleural drainage gradually resolved, and no recurrence was observed. This case highlights the importance of recognizing dasatinib-induced chylothorax and the need for drug withdrawal in refractory presentations.

Özet

Dasatinib, kronik myeloid lösemi (KML) tedavisinde yaygın olarak kullanılan bir BCR-ABL tirozin kinaz inhibitörüdür. Dasatinib ile ilişkili plevral efüzyon sık görülen bir yan etki olmakla birlikte, şilotoraks özellikle bilateral ve tekrarlayan formda son derece nadirdir. Bu yazıda, altı aydır dasatinib tedavisi almakta olan 38 yaşında erkek bir KML hastasında gelişen refrakter bilateral şilotoraks sunulmaktadır. Hastada bilateral tüp torakostomi ile 700–900 mL/gün arasında şilöz drenaj izlenmiş, orta zincirli trigliserit (MCT) kısıtlı diyet başlanmasına rağmen efüzyon devam etmiştir. Alternatif nedenler dışlandıktan sonra dasatinib ilişkili şilotoraks düşünüldü ve ilaç kesildi. Kesilmenin ardından drenaj miktarı azalmış, sıvı seröz karaktere dönmüş ve radyolojik iyileşme sağlanmıştır. Bu olgu, nadir fakat önemli bir komplikasyon olan dasatinib ilişkili şilotoraksın fark edilmesinin ve refrakter olgularda ilacın kesilmesinin gerekliliğini vurgulamaktadır.

🔖

Cite This Article

Canatan, F. B., İşevi, C., Pirzirenli, M. (2026). Refractory recurrent bilateral chylothorax associated with dasatinib therapy: A rare case report. Journal of Experimental and Clinical Medicine, Volume: 43 Issue: 1. https://ajindex.com/articles/1422539

📄 Full Text PDF Viewer

📄

PDF görüntüleyici hazırlanıyor...

References (7)

  1. Porkka K, Koskenvesa P, Lundán T, Rimpiläinen J, Mustjoki S, Smykla R, et al. Dasatinib crosses the blood-brain barrier and is effective against central nervous system Philadelphia chromosome-positive leukemia. Blood. 2008;112(4):1005-12.
  2. Chen B, Wu Z, Wang Q, Li W, Cheng D. Dasatinib-induced chylothorax: report of a case and review of the literature. Invest New Drugs. 2020;38(5): 1627–32.
  3. McGonegal C, Baskar S. Dasatinib-induced bilateral chylothorax: a case report. Cureus. 2024;16(9), e68479.
  4. Shaw B, Mubarak N, Nuaimi M, Persall C, Vollenweider T, Shaw R, et al. A rare case of recurrent dasatinib-induced chylothorax years after initial treatment. Eur J Med Health Sci. 2024;6(1), 7-10.
  5. Augustine J, Paul M, Beevi M, Venkitakrishman R, Ramachandran D, et al. A unique case of bilateral chylothorax in a patient treated with dasatinib for CML. J Pulmonol Res Rep. 2024;6(2):168.
  6. Kho S, Nyanti L, Chai C, Tie S. Dasatinib as a probable cause of bilateral chylothorax in a patient with chronic myeloid leukemia: case report. SN Compr Clin Med. 2020;2(7):817-21.
  7. Liu Q, Fu J, Zhang A. Dasatinib-associated chylothorax in a pediatric patient with chronic myeloid leukemia: a case report and literature review. Transl Cancer Res. 2023;12(1):194-200.